I've been taking this medicine as needed. But for the past 3 weeks, I've been taking it more often. I am trying to quit but I cannot do it cold turkey. Anyone out there knows or has been on the same situation. How do I slowly cut on the med? I took 1/2 of the pill today because I felt like crap (dizzy, etc.) Your response is appreciated.
16 Nov 2010
There is no great way to stop taking a medication that can cause you to be uncomfortable. The best way I have found to take myself off of a medication is to cut 1 pill out of the daily dosing for 3-5 days and then cut another pill out of the daily dosing for another 3-5 days and so on until you are taking just 1 pill a day or just taking PRN. I take Valium (Diazepam) and it is hard to stop taking them when you use them for anxiety or panic attacks. But slowly weaning yourself off or to a dose that you are more comfortable taking can be a trigger for more anxiety and panic attacks. As long as you are not taking more than what is prescribed to you then you shouldn't have any problem with withdrawls if you decrease your daily dosage by 1 pill at a time but if you are taking more then you are prescribed then you may find yourself having some withdrawl symptoms (ie... nausea, vommiting, sweating, increased anxiety, feeling of impending doom, etc... ).
If you find yourself having a hard time weaning yourself down I would recommend that you contact your doctor and let them know what you are trying to do and they may give you suggestions or recommend other medications that may help with anxiety while you are weaning down. I hope this has helped you at least a little bit. Good Luck.
16 Nov 2010
you shouldnt have to many problems from lorazepam is is the weakest benzo now if you were on high doses of xanax it would be bad but im going to assume you are takeing about 1 to 3mgs a day of ativan, which should not be had to quit im on klonopin 3mgs a day and i can quit no problem untill i have a panic attack and clonazepam is alot stronger so you should have to much trouble i wouldnt think it is a mild benzo
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
it.I thought she'd want more info about my past or whatever, but instead she prescribed me Lorazepam... I havent taken it yet.I thought she had ...
1 answer • 31 Aug 2010
... 3/day. Anyone helped by this?
2 answers • 21 Mar 2012
I have been suffering the most disturbing panic and anxiety attacks along with sleepness nights for about 8 weeks. I have now been given Lorazepam to ...
1 answer • 7 Aug 2013
I have severe panic attacks and was taking Xanax but they changed my mindframe to much, I was on klonopin for awhile then my dr I go to now does not ...
2 answers • 17 Aug 2013
... increased anxiety. I have a hard time with meds. Should I give it another shot? Does it help panic and anxiety? Do most people take at night or ...
1 answer • 15 Jun 2014